MAUDE Adverse Event Report: MEDTRONIC ENT (JACKSONVILLE) BALLOON SEEKER FRNT 6X17MM; INSTRUMENT, ENT MANUAL SURGICAL

MEDTRONIC ENT (JACKSONVILLE) BALLOON SEEKER FRNT 6X17MM; INSTRUMENT, ENT MANUAL SURGICAL
Catalog Number 1830617FRT
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.The suspect balloon was discarded on-site, so no part return is expected.A medtronic representative inspected the navigation system on-site.The inaccuracy could not be replicated, although the suspect balloon was not available for analysis.A full navigation system check-out was completed and all tests passed.Full system functionality was confirmed and the system was returned to service.
 
Event or Problem Description
A medtronic representative reported that during an ear, nose, and throat procedure, the navigation system was inaccurate.It was reported that the inaccuracy was noted after registration, while navigating a balloon.All other instruments were reportedly accurately navigating.The direction and magnitude of the inaccuracy was not provided.The surgeon elected to complete the procedure with the inaccuracy, and it was completed successfully.The patient was not impacted.

Brand Name
BALLOON SEEKER FRNT 6X17MM
Common Device Name
INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
MEDTRONIC ENT (JACKSONVILLE)
6743 southpoint drive north
jacksonville FL 32216
MDR Report Key6015415
Report Number1723170-2016-02542
Device Sequence Number11003194
Product Code LRC
UDI-Device Identifier00643169420441
UDI-Public00643169420441
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number1830617FRT
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2016
Initial Report FDA Received Date10/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight92